# SDR CA091103005

- Difficulty date: November 3, 2009
- Submitted: December 1, 2009
- Operation: General aviation
- Make and model: Cessna 172R
- Aircraft time: 4,282 hours
- Engine: Lyc IO360L2A
- Propeller: Mcauly 1C235LFA
- System (JASC): 3340 · Exterior Lighting
- Part: Switch
- Part number: W31X100010
- Condition: Unserviceable
- Location: Landing Light
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) WHILE IN THE CROSSWIND LEG FOR THE CIRCUIT FOR 36, THE STUDENT NOTICED SMOKE COMING FROM LANDING LITE SWITCH, WHICH WAS FOLLOWED BY A BURNING SMELL.  THE PIC (PILOT) ELECTED TO MAKE A FULL STOP AND AN UNEVENTFUL LANDING WAS EXECUTED. UPON INSP AND REMOVAL OF LANDING LIGHT SWITCH, IT WAS FOUND THE SWITCH FAILED , NO OTHER DAMAGE NOTED.
